Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 54, NWS Buffalo, NY

June 16, 2008Cayuga County, Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 16, 2008, 1:21 PM EDT for Cayuga County, Wayne County, New York. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 1:21 PM EDT (17:21 UTC)
Expired
Jun 16, 2008, 2:15 PM EDT
In force
54 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Wayne County, NY

What was reported inside it

TimeReportWhereRemark
Jun 16, 1:28 PM EDTHAIL 1Pultneyville, NY
Jun 16, 1:45 PM EDTHAIL 1Sodus, NY
Jun 16, 1:54 PM EDTHAIL 0.75Rose, NY
Jun 16, 2:10 PM EDTHAIL 1.25Cato, NY
Jun 16, 2:20 PM EDTHAIL 0.75Meridian, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 11:28 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 161720
SVRBUF
NYC011-117-161815-
/O.NEW.KBUF.SV.W.0054.080616T1721Z-080616T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CAYUGA COUNTY IN CENTRAL NEW YORK
  WAYNE COUNTY IN WESTERN NEW YORK

* UNTIL 215 PM EDT

* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
ONTARIO...OR NEAR WEBSTER...AND MOVING EAST TO SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SODUS BY 130 PM EDT...
  CATO BY 210 PM EDT...
  WEEDSPORT BY 215 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4311 7649 4303 7648 4302 7672 4315 7734
      4328 7730 4330 7722 4329 7699 4328 7697
      4329 7697 4323 7648 4320 7647 4312 7647
TIME...MOT...LOC 1721Z 282DEG 31KT 4321 7719

$$

RSH
2 follow-up statements
000 
WWUS51 KBUF 161740
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
140 PM EDT MON JUN 16 2008

NYC011-117-161815-
/O.CON.KBUF.SV.W.0054.000000T0000Z-080616T1815Z/
WAYNE NY-CAYUGA NY-
140 PM EDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTH CENTRAL CAYUGA AND EASTERN WAYNE COUNTIES...

AT 135 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING ONE INCH HAIL...OR ABOUT THE SIZE OF A QUARTER...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
SODUS...OR 20 MILES EAST OF WEBSTER...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH ROSE BY 145 PM EDT...
  WOLCOTT BY 150 PM EDT...
  VICTORY BY 205 PM EDT...
  CONQUEST BY 210 PM EDT...
  CATO BY 215 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4311 7649 4303 7648 4302 7672 4317 7711
      4323 7711 4328 7709 4329 7699 4328 7697
      4329 7695 4323 7648 4320 7647 4312 7647
TIME...MOT...LOC 1740Z 282DEG 31KT 4320 7696

$$

RSH
000 
WWUS51 KBUF 161758
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EDT MON JUN 16 2008

NYC011-117-161815-
/O.CON.KBUF.SV.W.0054.000000T0000Z-080616T1815Z/
WAYNE NY-CAYUGA NY-
157 PM EDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTH CENTRAL CAYUGA AND EASTERN WAYNE COUNTIES...

AT 156 PM EDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING 
ONE INCH HAIL...OR THE SIZE OF A QUARTER COIN...AND POSSIBLY 
DAMAGING WINDS IN EXCESS OF 60 MPH WAS CROSSING EASTERN WAYNE 
COUNTY.  THIS STORM WAS LOCATED NEAR NORTH ROSE...OR 10 MILES 
NORTHWEST OF MONTEZUMA...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONQUEST BY 205 PM EDT...
  CATO BY 210 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4311 7650 4303 7648 4302 7673 4314 7690
      4322 7708 4323 7709 4319 7692 4323 7688
      4324 7685 4323 7649 4320 7647 4312 7647
TIME...MOT...LOC 1757Z 282DEG 31KT 4317 7675

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:38 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 16, 12:38 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1238 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK THIS MORNING
ACCOMPANIED BY A ROUND OF A FEW SHOWERS AND THUNDERSTORMS. BEHIND
THE FRONT...A DEEP TROUGH OF LOW PRESSURE IS EXPECTED TO BECOME
ESTABLISHED OVER THE LOWER GREAT LAKES AND THE NORTHEAST WITH AN
EXTENDED PERIOD OF WELL BELOW NORMAL TEMPERATURES AND UNSETTLED
WEATHER CONDITIONS...WHICH WILL PERSIST THROUGH THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE STORMS DEVELOPING RAPIDLY ON DUAL LAKE BREEZE BOUNDARIES.
HAIL AND DAMAGING WINDS THE MOST SIGNIFICANT THREAT. AREA FROM
GRAND ISLAND TO EASTERN MONROE COUNTY THE MOST LIKELY FOR THE
ACTIVITY THIS AFTERNOON ON LAKE ONTARIO AND ERIE BREEZE. TO THE
SOUTH THE BOUNDARY WILL EXTEND FROM WESTFIELD THROUGH THE
SOUTHERN END OF LIVINGSTON COUNTY.

TONIGHT...EXPECT ONGOING SHOWER ACTIVITY TO WANE AND TAPER OFF
FROM WEST TO EAST OVERNIGHT. THERE IS ABUNDANT LOW LEVEL MOISTURE
FORECAST TO HANG AROUND WITH AN UPSLOPE NORTHWEST WIND FLOW. THE
AREA MAY GET SOCKED IN WITH SOME LOW CLOUDS OVERNIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
UNSEASONABLY COLD UPPER LEVEL LOW WILL DROP INTO THE EASTERN GREAT
LAKES TUESDAY AS A SIGNIFICANT MID LEVEL WAVE IS SHOWN TO ROTATE
DOWN ACROSS THE AREA. THE POTENTIAL FOR SHOWERS WILL INCREASE DURING
THE DAY TUESDAY WITH DAYTIME HEATING AS COLD POOL ALOFT (-20C AT 500
MB) DROPS ACROSS THE AREA. 850 MB TEMPERATURES DROPPING TO +2C TO
+4C...AROUND 2 STANDARD DEVIATION BELOW NORMAL...SHOULD RESULT IN
AFTERNOON HIGHS ONLY REACHING THE UPPER 50S TO THE LOWER 60S. THESE
TEMPERATURES WILL BE SOME 10 TO 15 DEGREES BELOW NORMAL FOR THIS
TIME OF YEAR. THE COLD UPPER LOW WILL CONTINUE TO MAINTAIN ITSELF
OVER THE REGION WEDNESDAY AS IT MOVES FROM NORTHERN NEW YORK STATE
INTO QUEBEC. A MOIST...COOL...CYCLONIC FLOW WILL CONTINUE WITH WEAK
IMPULSES ROTATING AROUND THE UPPER LOW. WE SHOULD SEE SCATTERED TO
LIKELY PROBABILITIES OF SHOWERS DEVELOPING...ESPECIALLY DURING THE
AFTERNOON HOURS WITH THE GREATEST CHANCES OVER THE NORTH COUNTRY
WHICH WILL BE CLOSER TO THE SHORT WAVE ENERGY. HIGH TEMPERATURES FOR
WEDNESDAY WILL BE SIMILAR TO TUESDAY AND ONLY IN THE UPPER 50S TO
LOWER 60S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
VORT LOBES/MOISTURE ROTATING ARND THE COLD UPPER LOW OVER QUEBEC
WILL BRING CHC OF SHWRS WED NGT/THU WITH TEMPS STAYING WELL BELOW
NORMAL VALUES WITH LOWS WED NGT IN THE MID 40S TO ARND 50 AND HIGHS
THU IN THE MID TO UPPER 60S. ON FRIDAY ANOTHER SHORT WAVE DROPS SE
ACROSS THE AREA ARND THE UPPER LOW. GFS PRECIP LOOKS OVERDONE AND
WENT MORE TWD ECMWF BUT WILL CONTINUE LOW CHC SHWRS. TEMPS ALOFT
MODERATE WITH 850 TEMPS RISING TO +7 TO +11C WITH HIGHS GETTING TO
THE LOWER 70S.

SATURDAY, GFS HAS MID LVL TROUGH MOVING EAST ACROSS THE REGION WHILE
ECMWF HAS WEAK SFC RIDGE OVER THE AREA. AGAIN GFS PRECIP LOOKS
OVERDONE AND HAVE GONE TWD HPC GUIDANCE WITH LOW CHC POPS. TEMPS
ONLY SLGTLY BELOW NORMAL LVLS WITH HIGHS IN THE LOW TO MID 70S.
SUNDAY SHLD BE PTLY-MSTLY SUNNY WITH ECMWF/HPC GUIDANCE SHOWING A
RIDGE EXTENDING NE FROM THE OHIO VALLEY TO LOWER LKS. HIGHS IN THE
MID TO UPPER 70S.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
COMBINED LAKE ERIE AND ONTARIO LAKE BREEZE BOUNDARY EXTENDING
FROM THE NIAGARA PENINSULA THROUGH ROCHESTER WILL IMPACT KIAG AND
KROC WITH SEVERE THUNDERSTORM THREAT THROUGH 21Z WITH HAIL AND
DAMAGING WINDS THE GREATEST THREAT. KBUF SHOULD STAY WITHIN THE
LAKE BREEZE SHADOW, I DO NOT EXPECT ANY STORMS THROUGH 21Z TO MOVE
DIRECTLY ACROSS KBUF BUT THE SITE COULD EXPERIENCE OUTFLOW
BOUNDARY FROM THESE STORMS AND RAPID CHANGE IN WIND DIRECTION.
KJHW SHOULD STAY SOUTH OF THE LAKE ERIE BOUNDARY BUT AFTER 18Z
POTENTIAL FOR CONVECTION WILL INCREASE AS ENTIRE ARE HEATS UP.
KART IN THE SAME SITUATION AS KBUF, WITHIN THE LAKE BREEZE OFF
ONTARIO WHICH IS KEEPING ANY CONVECTION FROM DEVELOPING THROUGH
20Z.

OUTLOOK...
TUESDAY...MVFR/VFR WITH A CHANCE OF SHRA/TSRA.
WEDNESDAY...VFR WITH A LOW CHANCE OF -SHRA.
THURSDAY...VFR WITH A LOW CHANCE OF -SHRA.
FRIDAY...VFR WITH A LOW CHANCE OF -SHRA.

&&

.MARINE...
NO MARINE HEADLINES ARE NEEDED THROUGH THIS EVENING AS WINDS AND
WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. A COLD
FRONT WILL CROSS THE LOWER GREAT LAKES REGION THIS MORNING WITH A
SECONDARY FRONT CROSSING THE AREA TONIGHT. COLD ADVECTION WILL
FOLLOW LATE TONIGHT INTO WEDNESDAY WITH BRISK WESTERLIES RESULTING
IN WAVES UP INTO THE 4 FOOT RANGE. SMALL CRAFT ADVISORIES MAY NEED
TO BE POSTED FOR A PORTION OF THIS TIME PERIOD...ESPECIALLY ALONG
THE NEARSHORES OF LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TAN
NEAR TERM...TAN/ZAFF
SHORT TERM...TMA
LONG TERM...JJP
AVIATION...TAN
MARINE...TMA
Hazardous weather outlook, Jun 16, 5:48 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
548 AM EDT MON JUN 16 2008

NYZ001-010-019-020-085-171000-
NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002>008-011>014-021-171000-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-171000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

In the hours before

Special weather statement, Jun 16, 11:51 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1151 AM EDT MON JUN 16 2008

NYZ002-003-010-011-161730-
ORLEANS-MONROE-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...BUFFALO...BATAVIA
1151 AM EDT MON JUN 16 2008

...STRONG STORMS THIS AFTERNOON...

A FEW SHOWERS ARE BLOSSOMING ALONG A LAKE ONTARIO BREEZE BOUNDARY ACROSS
THE REGION. AT 1150 AM TWO SEPARATE SHOWERS WERE NEAR THE TOWNS OF
RAPIDS AND ANOTHER NEAR HOLLEY AND BROCKPORT. THESE SHOWERS WILL
CONTINUE TO SLIDE EASTWARD ALONG THIS LAKE BREEZE BOUNDARY WITH
ADDITIONAL NEW SHOWERS FORMING THROUGH THE AFTERNOON. AS THE
ATMOSPHERE CONTINUES TO BECOME MORE UNSTABLE THROUGH THE
AFTERNOON, ADDITIONAL SHOWERS WILL BE CAPABLE OF PRODUCING CLOUD
TO GROUND LIGHTNING, DOWNPOURS, GUSTY WINDS AND SMALL HAIL.
Special weather statement, Jun 16, 12:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1234 PM EDT MON JUN 16 2008

NYZ019>021-161945-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
1234 PM EDT MON JUN 16 2008

...STRONG STORMS THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS WILL ERUPT THIS AFTERNOON ACROSS THE
REGION WITH CLOUD TO GROUND LIGHTNING, DOWNPOURS, GUSTY WINDS AND
HAIL. AT 1230 PM ACTIVITY WAS FORMING ALONG A LAKE ERIE BREEZE
BOUNDARY FROM THE VICINITY OF CATTARAUGUS NORTHEASTWARD THROUGH
DELEVAN AND INTO PORTAGEVILLE. REDUCED VISIBILITIES AND PONDING OF
WATER ON ROADWAYS ARE ALSO POSSIBLE WITH THESE STORMS. THESE
STORMS WILL SLOWLY PUSH EASTWARD THROUGH THE AFTERNOON. ADDITIONAL
STORMS ARE EXPECTED THROUGH THE AFTERNOON AND INTO THE EVENING
HOURS ACROSS THE REGION.
Special weather statement, Jun 16, 12:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1248 PM EDT MON JUN 16 2008

NYZ001-002-010-011-161845-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA
1248 PM EDT MON JUN 16 2008

...STRONG STORMS CONTINUE THIS AFTERNOON...

ADDITIONAL STORMS WILL CONTINUE TO MIGRATE EASTWARD ACROSS THE
NIAGARA PENINSULA THIS AFTERNOON. STORMS WILL CONTAIN FREQUENT
CLOUD TO GROUND LIGHTNING, DOWNPOURS, GUSTY WINDS AND HAIL. WITH
THESE STORMS FOLLOWING EARLIER STORMS, PONDING OF WATER ON
ROADWAYS AND LOW LYING AREAS IS POSSIBLE. AT 1245 PM THESE STORMS
WERE LOCATED FROM SOUTH OF HAMILTON AND SAINT CATHERINES EASTWARD
TOWARD THE NIAGARA RIVER. THESE STORMS WILL CONTINUE TO PUSH
EASTWARD ACROSS NIAGARA COUNTY AND NORTHERN ERIE AND LATER INTO
ORLEANS AND GENESEE COUNTIES THIS AFTERNOON.
Local storm report, Jun 16, 1:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
112 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     HAIL             LOCKPORT                43.17N 78.70W
06/16/2008  E0.75 INCH       NIAGARA            NY   TRAINED SPOTTER

            PENNY TO A FEW NICKEL SIZE

&&

CTINGLEY
Local storm report, Jun 16, 1:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
114 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             NORTH TONAWANDA         43.04N 78.87W
06/16/2008  E1.00 INCH       NIAGARA            NY   TRAINED SPOTTER

&&

CTINGLEY
Local storm report, Jun 16, 1:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
118 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             3 N NORTH TONAWANDA     43.09N 78.87W
06/16/2008  E0.75 INCH       NIAGARA            NY   PUBLIC

&&

CTINGLEY

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:26 PM EDTSpecial Marine WarningBUF64 min
Jun 15, 10:31 PM EDTSpecial Marine WarningBUF32 min
Jun 15, 11:15 PM EDTSpecial Marine WarningBUF60 min
Jun 16, 1:00 AM EDTSpecial Marine WarningBUF60 min
Jun 16, 1:26 AM EDTSpecial Marine WarningBUF64 min
Jun 16, 1:58 AM EDTSpecial Marine WarningBUF32 min
Jun 16, 11:59 AM EDTSevere Thunderstorm WarningBUFMonroe55 min
Jun 16, 12:04 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans56 min
Jun 16, 12:17 PM EDTSpecial Marine WarningBUF58 min
Jun 16, 1:06 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans54 min
Jun 16, 1:14 PM EDTSpecial Marine WarningBUF47 min
Jun 16, 1:28 PM EDTSpecial Marine WarningBUF62 min
Jun 16, 1:52 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara53 min
Jun 16, 1:53 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne43 min
Jun 16, 2:15 PM EDTSevere Thunderstorm WarningBUFCayuga20 min
Jun 16, 2:33 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne32 min
Jun 16, 2:43 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming44 min
Jun 16, 2:55 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans37 min
Jun 16, 2:57 PM EDTSpecial Marine WarningBUF28 min
Jun 16, 4:06 PM EDTSpecial Marine WarningBUF28 min
Jun 16, 5:03 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans57 min
Jun 16, 5:48 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans, Wayne57 min
Jun 16, 6:30 PM EDTSpecial Marine WarningBUF45 min
Jun 16, 6:35 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Wyoming55 min
Jun 16, 6:44 PM EDTSevere Thunderstorm WarningBUFCayuga, Livingston, Monroe, Ontario, Wayne61 min
Jun 16, 7:27 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Livingston, Wyoming63 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.